Alert archive / Idaho / Snow Squall Warnings in 2021
Snow Squall Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this snow squall warning at Feb 26, 2021, 3:06 PM MST for Blaine County, Cassia County, Minidoka County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2021, 3:06 PM MST (22:06 UTC)
- Expired
- Feb 26, 2021, 4:00 PM MST
- In force
- 54 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Blaine County, ID, Cassia County, ID, Minidoka County, ID
The radar
The Pocatello radar (KSFX), 114 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WWUS55 KPIH 262208
SQWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pocatello ID
306 PM MST Fri Feb 26 2021
IDC013-031-067-262300-
/O.NEW.KPIH.SQ.W.0001.210226T2206Z-210226T2300Z/
Blaine ID-Cassia ID-Minidoka ID-
306 PM MST Fri Feb 26 2021
The National Weather Service in Pocatello has issued a
* Snow Squall Warning for...
Southern Blaine County in central Idaho...
Northwestern Cassia County in southeastern Idaho...
Southern Minidoka County in south central Idaho...
* Until 400 PM MST.
* At 306 PM MST, a dangerous snow squall was located 7 miles east of
Declo, or 9 miles southwest of Lake Walcott, moving east at 35 mph
along the Interstate 84 corridor.
HAZARD...Extremely poor visibility in heavy snow and blowing snow.
Wind gusts to around 50 mph.
SOURCE...Radar indicated and surface observation confirmed.
IMPACT...Dangerous life-threatening travel.
* The combination of heavy snow and very strong winds will lead to a
rapid drop in visibility to one-quarter mile or less. Roads may
also quickly become slick.
Locations impacted include...
Burley, Rupert, Heyburn, Lake Walcott, Paul, Declo, Albion, Acequia,
Yale Rest Area, Idahome and Interstate 84 And 86 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4239 11407 4251 11407 4253 11393 4272 11393
4271 11337 4236 11338
TIME...MOT...LOC 2206Z 268DEG 31KT 4254 11348
$$
AD2 follow-up statements
266
WWUS55 KPIH 262232
SQWPIH
Snow Squall Warning
National Weather Service Pocatello ID
330 PM MST Fri Feb 26 2021
IDC013-031-067-262300-
/O.CON.KPIH.SQ.W.0001.000000T0000Z-210226T2300Z/
Blaine ID-Cassia ID-Minidoka ID-
330 PM MST Fri Feb 26 2021
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
SOUTHERN BLAINE...NORTHWESTERN CASSIA AND SOUTHERN MINIDOKA
COUNTIES...
At 330 PM MST, a dangerous line of snow squalls was located near
Cold Water Rest Area, or 13 miles southeast of Lake Walcott, moving
east at 35 mph. This line will impact Interstate 84 from Burley to
near Yale and Interstate 86 from the Interstate 84/86 split to Raft
River.
HAZARD...Extremely poor visibility heavy snow and blowing snow. Wind
gusts up to around 50 mph.
SOURCE...Radar and webcams.
IMPACT...Dangerous life-threatening travel.
The combination of heavy snow and very strong winds will lead to a
rapid drop in visibility to one-quarter mile or less. Roads may also
quickly become slick.
Locations impacted include...
Burley, Rupert, Heyburn, Lake Walcott, Paul, Declo, Albion, Acequia,
Yale Rest Area, Idahome and Interstate 84 And 86 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4239 11407 4251 11407 4253 11393 4272 11393
4271 11337 4236 11338
TIME...MOT...LOC 2230Z 268DEG 31KT 4255 11319
$$
AD564
WWUS55 KPIH 262259 RRA
SQWPIH
Snow Squall Warning
National Weather Service Pocatello ID
358 PM MST Fri Feb 26 2021
IDC013-031-067-262308-
/O.EXP.KPIH.SQ.W.0001.000000T0000Z-210226T2300Z/
Blaine ID-Cassia ID-Minidoka ID-
358 PM MST Fri Feb 26 2021
...THE SNOW SQUALL WARNING FOR SOUTHERN BLAINE...NORTHWESTERN CASSIA
AND SOUTHERN MINIDOKA COUNTIES WILL EXPIRE AT 400 PM MST...
The snow squall which prompted the warning was beginning to exit
the area. Therefore, the snow squall warning will be allowed to
expire. Difficult driving conditions will remain a threat in the
previously warned area.
LAT...LON 4239 11407 4251 11407 4253 11393 4272 11393
4271 11337 4236 11338
TIME...MOT...LOC 2258Z 268DEG 31KT 4256 11290
$$
ADWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this snow squall warning went out at Feb 26, 1:46 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 26, 1:46 PM MST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 146 PM MST Fri Feb 26 2021 .SHORT TERM...Tonight through Sunday night. Potential snow squall incoming for Eastern Magic Valley to the Lower Snake River Plain. Intense band of snow has moved through the Treasure Valley and is headed toward the Eastern Magic Valley. We are watching this band carefully, as it does have a history of very strong wind gusts and brief heavy snow dropping visibility significantly. Timing should shift this band through toward Pocatello by 5pm. It is uncertain how well this band will hold together, and how far north up I-15 it will extend if it can. High-resolution short term models maintain the instability necessary for this band to hold together, but the models all weaken it as it moves east. If it does continue to hold together, Snow Squall Warnings may be necessary for the main travel corridors. Upper trough continues to shift through East Idaho through this evening, with NAM temporarily closing off the center of the circulation right over East Idaho late this evening. Snow should be decreasing in the central mountains this evening, with the Winter Storm Warning for the Sawtooths and Wood River region north of Ketchum/Sun Valley expiring early this evening. Winds have been struggling today with the snowfall, and generally have been below guidance most of the day. However, tough to drop the Wind Advisory knowing that gusty winds continue behind the snow band. The northwest flow behind the main shortwave axis will be enough to maintain snow into the eastern/southeast highlands through the overnight, especially aided by weak reinforcing shortwave overnight tonight. So will keep the combination of Winter Storm Warning and Winter Weather Advisory going for these areas as well. There is a question about how much snow will extend into the Snake Plain/I-15 corridor after midnight, with the NAM being a little more bullish on this scenario. Consensus however keeps the snow confined to higher elevations outside the main travel corridors. There is one more reinforcing shortwave that drops south through the region Saturday, which again looks to aid snow shower development over higher terrain. Snow amounts associated with these features rapidly drop off after tonight, so feel confident that the headlines wont last into the day Saturday. Upper ridge folds over though the region Sunday into Sunday night, so cool dry conditions are expected to round out the weekend. DMH .LONG TERM...Monday through Friday. Seasonal conditions are expected to begin the week with high pressure forecast. At this time, the European model solution is dropping a negative tilted trough through the PacNW Tuesday while the American model solution keeps the area under relative high pressure. Cluster analysis are all over the place and it is definitely making the forecast for Tuesday pretty tough. At least the good news is that either way it sways, impacts are minimal. The remainder of the work weeks looks quiet and precip-free for SE ID, look for temperatures to increase toward the end of the week. ND && .AVIATION... Bands of snow will create impacts to pilots today. Strong winds at the surface with gusts around 40+kts are anticipated through this evening. Look for improvement in VIS and snow bands exiting the area around and/or just prior to midnight tonight. ND && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM MST this evening for IDZ052-054-055-057. Winter Weather Advisory until 11 PM MST this evening for IDZ053- 056-058-062-066. Winter Storm Warning until 10 PM MST this evening for IDZ072-073. Winter Storm Warning until 6 AM MST Saturday for IDZ060-063>065. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:56 PM MST | Snow Squall Warning | PIH | Blaine, Cassia, Oneida, Power | 64 min |
Nearby
Snow Squall Warnings in Idaho, 2021Every snow squall warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.